U.S. doctors online nowAsk doctors free
Rock Island, IL
A 39-year-old female asked:

I stopped taking jolivette about 4 months ago. since then i have had irregular bleeding and clots. is this normal?

1 doctor answer1 doctor weighed in
Dr. Jeffrey Levine
Family Medicine 32 years experience
No Normal: Irregular periods with clots are not normal, but may be common. If your periods were irregular prior to being on oral contraceptives like Jolivette, then it is very common for your periods to go back to being abnormal once you stop them. If your periods are lasting 8 or more days, your bleed between periods, or if very heavy, then see your clinician for further evaluation and treatment.
Last updated Mar 9, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.